Skip to main content Accessibility help
×
×
Home

On Algebraic Surfaces Associated with Line Arrangements

  • Zhenjian Wang (a1)

Abstract

For a line arrangement ${\mathcal{A}}$ in the complex projective plane $\mathbb{P}^{2}$ , we investigate the compactification $\overline{F}$ in $\mathbb{P}^{3}$ of the affine Milnor fiber $F$ and its minimal resolution $\tilde{F}$ . We compute the Chern numbers of $\tilde{F}$ in terms of the combinatorics of the line arrangement ${\mathcal{A}}$ . As applications of the computation of the Chern numbers, we show that the minimal resolution is never a quotient of a ball; in addition, we also prove that $\tilde{F}$ is of general type when the arrangement has only nodes or triple points as singularities. Finally, we compute all the Hodge numbers of some $\tilde{F}$ by using some knowledge about the Milnor fiber monodromy of the arrangement.

Copyright

References

Hide All
[1] Barth, W., Hulek, K., Peters, C., and Van de Ven, A., Compact complex surfaces. Second ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, Springer-Verlag, Berlin, 2004. https://doi.org/10.1007/978-3-642-57739-0.
[2] Budur, N., Dimca, A., and Saito, M., First Milnor cohomology of hyperplane arrangements . In: Topology of algebraic varieties and singularities, Contemp. Math. 538, American Mathematical Society, Providence, RI, 2011, pp. 279292. https://doi.org/10.1090/conm/538/10606.
[3] Catanese, F., Kodaira fibrations and beyond: methods for moduli theory . Jpn. J. Math. 12(2017), no. 2, 91174 https://doi.org/10.1007/s11537-017-1569-x.
[4] Cohen, D. and Suciu, A., On Milnor fibrations of arrangements . J. London Math. Soc. 51(1995), no. 1, 105119. https://doi.org/10.1112/jlms/51.1.105.
[5] Debarre, O., Higher dimensional algebraic geometry. Universitext, Springer-Verlag, New York, 2001. https://doi.org/10.1007/978-1-4757-5406-3.
[6] Dimca, A., Singularities and topology of hypersurfaces. Universitext, Springer-Verlag, New York, 1992. https://doi.org/10.1007/978-1-4612-4404-2.
[7] Dimca, A., On the Milnor monodromy of the irreducible complex reflection arrangements. arxiv:1606.04048.
[8] Dimca, A. and Papadima, S., Finite Galois covers, cohomology jump loci, formality properties, and multinets . Ann. Sc. Norm. Super. Pisa Cl. Sci. 10(2011), 253268.
[9] Dimca, A. and Sticlaru, G., Computing the monodromy and pole order filtration on the Milnor fiber cohomology of plane curves. arxiv:1609.06818.
[10] Eisenbud, D. and Harris, J., 3264 & all that: Intersection theory in algebraic geometry. upcoming book, online version. https://scholar.harvard.edu/files/joeharris/files/000-final-3264.pdf.
[11] Hartshorne, R., Algebraic geometry Springer Graduate Texts in Mathematics, 52, Springer-Verlag, New York-Heidelberg, 1977.
[12] Hirzebruch, F., Arrangements of lines and algebraic surfaces . In: Arithmetic and geometry, Vol II, Progr. Math., 36, Birkhäuser, Boston, MA, 1983, pp. 113140.
[13] Mǎcinic, A. and Papadima, S., On the monodromy action on Milnor fibers of graphic arrangements . Topology Appl. 156(2009), no. 4, 761774. https://doi.org/10.1016/j.topol.2008.09.014.
[14] Mumford, D., The topology of normal singularities of an algebraic surface and a criterion for simplicity . Inst. Hautes Études Sci. Publ. Math. 9(1961), 522.
[15] Orlik, P. and Wagreich, P., Equivariant resolution of singularities with ℂ action . In: Proceedings of the Second Conference on Compact Transformation Groups (Univ. Massachusetts, Amherst, MA, 1971), Part I, Lecture Notes in Math., 298, Springer-Verlag, Berlin, 1972, pp. 270290.
[16] Papadima, S. and Suciu, A., The Milnor fibration of a hyperplane arrangement: from modular resonance to algebraic monodromy . Proc. Lond. Math. Soc. (3) 114(2017), no. 6, 6911004. https://doi.org/10.1112/plms.12027.
[17] Reid, M., The Du Val singularities A n , D n , E 6, E 7, E 8. online notes. https://homepages.warwick.ac.uk/∼masda/surf/more/DuVal.pdf.
[18] Sakai, F., Semi-stable curves on algebraic surfaces and logarithmic pluricanonical maps . Math. Ann. 254(1980), no. 2, 89120. https://doi.org/10.1007/BF01467073.
[19] Suciu, A., Fundamental groups of line arrangements: Enumerative aspects . In: Advances in algebraic geometry motivated by physics (Lowell, MA, 2000), Contemp. Math., 276, American Mathematical Society, Providence, RI, 2001, pp. 4379. https://doi.org/10.1090/conm/276/04510.
[20] Suciu, A., Hyperplane arrangements and Milnor fibrations . Ann. Fac. Sci. Toulouse Math. (6) 23(2014), no. 2, 417481. https://doi.org/10.5802/afst.1412.
[21] Tretkoff, P., Complex ball quotients and line arrangements in the projective plane, Mathematica Notes, 51, Princeton University Press, Princeton, NJ, 2016. https://doi.org/10.1515/9781400881253.
[22] Yau, S. T., Calabi’s Conjecture and some new results in algebraic geometry . Proc. Nat. Acad. Sci. USA, Volume 74, No. 5(1977), 17981799. https://doi.org/10.1073/pnas.74.5.1798.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Mathematics
  • ISSN: 0008-414X
  • EISSN: 1496-4279
  • URL: /core/journals/canadian-journal-of-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed